Medical Questions? Ask a Doctor Online!
Hello and thank you for the question. Answers given are for informational purposes only and are not meant to replace an exam by an in-person.
I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.
There can be many reasons for the hoarseness you have.
It is a known fact that most of the people with long history of inhalers/nebulization (specially with steroids) get hoarseness.
Infections are the most common reason (again due to steroids).
Swelling of the vocal cords.
Very uncommonly, but a growth (like a cancer) over the cords or from surrounding structures can also result in the similar symptoms.
If not already, you should have this examined by an ENT doctor (indirect laryngoscopic examination). This can be done in the clinical and takes less than minutes to see and evaluate the problem with the vocal cords leading to hoarseness.
The exact treatment will depend upon the underlying cause found (such as antibiotics for infection) but until you see your doctor following measures will help.
Give rest to the vocal cords (speak less).
Maintain adequate hydration.
Use honey water (has anti-inflammatory properties).
Steam inhalation will also be helpful.
I would have been worried too if I were at your place, but let me reassure you that this is a treatable condition and carries a good prognosis with appropriate management.
It was a pleasure assisting you and thank you very much for visiting us.
My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.
If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.